How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19490
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 70 pound dog ate a 200mg tablet of equetro, a

Customer Question

My 70 pound dog ate a 200mg tablet of equetro, a carbamazepine medication. What do I do?
Submitted: 2 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 2 months ago.

Hi,I'm Dr Scott. Welcome to JustAnswer, I am working on your question now, you can expect a written reply sometime within the next ten minutes or so.

Expert:  Dr Scott Nimmo replied 2 months ago.

But before I can start I need a little more information to make things clearer for me, so could you please answer the following :

1. How long ago did this happen { How many minutes or hours ago } ?

Customer: replied 2 months ago.
About 10 minutes ago
Expert:  Dr Scott Nimmo replied 2 months ago.

OK, typing out your answer now ...

Please stand by

Expert:  Dr Scott Nimmo replied 2 months ago.

Hello again

I have very quickly worked out an answer for you below.

1. While there can be no guarantees the good news is that this is not likely to turn in to a very serious or fatal incident with a larger dog like yours. However you may perhaps see more minor side effects such as lethargy incoordination and vomiting, but this should not last long because this drug clears from the blood stream pretty quickly.

2. That said this is a drug your dog should not have swallowed so it would be wise to take precautions. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way. If you can do this within the first hour after ingestion then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK

{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }

3. However if you fail to induce vomiting and if any odd symptoms occur then you should have your dog checked over by an ER vet without delay. But in any case I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if your dog's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 1 month ago.

Hello again,

I am just checking back in to see how your dog is getting on after our recent dialogue concerning the Equetro ingestion ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 1 month ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr Scott Nimmo

Related Dog Veterinary Questions